Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Tallahassee, FL

September 25, 2016Liberty County, Florida

NWS Tallahassee, FL issued this special weather statement at Sep 25, 2016, 3:21 PM EDT for Liberty County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2016, 3:21 PM EDT (19:21 UTC)
Expired
Sep 25, 2016, 3:45 PM EDT
In force
24 min
Issued by
NWS Tallahassee, FL

County Liberty County, FL

The radar

The Tallahassee radar (KTLH), 55 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1649 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1649 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

036 
WWUS82 KTAE 251921
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 PM EDT SUN SEP 25 2016
 
FLZ026-027-251945-
INLAND WAKULLA FL-LIBERTY FL-
321 PM EDT SUN SEP 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIBERTY AND WEST
CENTRAL WAKULLA COUNTIES UNTIL 345 PM EDT...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES NORTH OF CARRABELLE...MOVING SOUTHWEST
AT 15 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EAST CAMP...JEWEL FIRE TOWER...POPLAR CAMP...TWIN POLE...
OWENS BRIDGE AND SMITH CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3001 8489 3014 8489 3021 8472 3015 8456
      3001 8467
TIME...MOT...LOC 1920Z 051DEG 19KT 3010 8473 

$$

ADL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Sep 25, 8:46 AM EDT, 6 hours 35 minutes earlier.

Area forecast discussion, Sep 25, 8:46 AM EDT, 6 hours 35 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
846 AM EDT SUN SEP 25 2016

.NEAR TERM [Through Today]...

WV imagery this morning depicts an upper low centered over the
Florida Panhandle. At the surface, a subjective analysis places a
coastal front from the LA/TX border eastward across the northeast
Gulf, nosing inland toward the southeast Big Bend. This front,
with support from the upper low, have sparked a few storms across
the NE Gulf and SE Big Bend this morning.

Later this afternoon it will be a weak seabreeze circulation
combining with the low to initiate convection. Light northeasterly
steering flow will keep the more robust storms across north
Florida, near the coast in the afternoon, and in the Suwannee
Basin in the evening. There is the potential for a few storms to
produce gusty to marginally severe downdrafts, though only
isolated strong storms are expected. Elsewhere across AL and GA, a
stray shower or thunderstorm can't be ruled out due to the
influence of the upper low, though coverage will be much less than
across north Florida. Afternoon highs will be near, to slightly
above average across the region. Expect highs around 90 degrees to
be common.

&&

.PREV DISCUSSION [654 AM EDT]...

.SHORT TERM [Tonight Through Tuesday]...

A weak upper level low is situated across the western portion of
the CWA but this will shift eastward during the short term as an
upper level trough approaches. Associated cold front stretched
across the Midwest to southern Plains will move into the southeast
on Monday. This will help to enhance PoPs with a 30-50% chance on
Monday. This enhanced PoP trend will continue into Tuesday as the
front doesn't push into the CWA until late Tuesday. High
temperatures will be in the upper 80s to lower 90s.

.LONG TERM [Tuesday Night Through Sunday]...

Cold front is across stretched across the CWA on Wednesday and
will finally start to see the lower dewpoints (50s) push into the
northwest part of the CWA behind the front. Front moves east of
the CWA Wednesday night with PoPs decreasing and drier air
continuing to push in. PW values will drop to around half inch for
Thursday and Friday. Between this and dewpoints in the 50s, should
see dry and pleasant days behind the front on Thursday and Friday.
High temperatures will be slightly lower for the second half of
the week, with highs in the 80s.

.AVIATION [Through 12Z Monday]...

There have been brief reductions in vsby at VLD and TLH this
morning, with VFR conditions persisting elsewhere. Isolated to
scattered SHRA and TSRA is expected across the Big Bend region,
with ECP, TLH, and VLD seeing the best chances of being directly
affected. Brief vsby reductions and gusty winds will be the main
impacts from this activity.

.MARINE...

Winds will be light (less than 10kts) and variable through Tuesday
and then become more northerly for the second half of the week
with a weak frontal passage. Seas will be one foot through mid
week and then increase to two feet or less.

.FIRE WEATHER...

No concerns.

.HYDROLOGY...

Rain is expected for the next few days, but significant rainfall
amounts and not expected and thus flooding is not expected.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   91  72  90  72  89 /  30  30  40  20  40
Panama City   88  74  86  74  86 /  40  20  40  20  30
Dothan        93  69  90  68  89 /  20  20  30  20  40
Albany        92  70  90  70  89 /  30  20  40  20  40
Valdosta      90  70  88  69  89 /  40  20  50  20  30
Cross City    90  72  88  70  88 /  30  30  30  20  40
Apalachicola  88  74  85  74  86 /  20  20  30  10  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Harrigan
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Pullin
MARINE...Fieux
FIRE WEATHER...Pullin
HYDROLOGY...Fieux

In the hours before

Special weather statement, Sep 25, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 PM EDT SUN SEP 25 2016

FLZ026-027-251945-
INLAND WAKULLA FL-LIBERTY FL-
321 PM EDT SUN SEP 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIBERTY AND WEST
CENTRAL WAKULLA COUNTIES UNTIL 345 PM EDT...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES NORTH OF CARRABELLE...MOVING SOUTHWEST
AT 15 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EAST CAMP...JEWEL FIRE TOWER...POPLAR CAMP...TWIN POLE...
OWENS BRIDGE AND SMITH CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3001 8489 3014 8489 3021 8472 3015 8456
      3001 8467
TIME...MOT...LOC 1920Z 051DEG 19KT 3010 8473

ADL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 4:02 PM EDTSpecial Weather StatementTAELiberty28 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.